Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

August 6, 2016Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Aug 6, 2016, 5:47 PM EDT for Miami-Dade County, Florida. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2016, 5:47 PM EDT (21:47 UTC)
Expired
Aug 6, 2016, 6:30 PM EDT
In force
43 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 16 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 6:09 PM EDTTSTM WND GST 451 Sw Tamarac, FLA THUNDERSTORM PRODUCED A WIND GUST OF 45 MPH AT A MESONET SITE 1 MILE SW OF TAMARAC
Aug 6, 6:09 PM EDTTSTM WND GST 531 Sw Tamarac, FLA THUNDERSTORM PRODUCED A WIND GUST OF 53 MPH.
Aug 6, 6:11 PM EDTTSTM WND GST 472 Nnw Sunrise, FLA THUNDERSTORM PRODUCED A WIND GUST OF 47 MPH AT A MESONET SITE 2 MILES NNW OF SUNRISE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2250 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WWUS82 KMFL 062147
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT SAT AUG 6 2016
 
FLZ071>074-172>174-062230-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
547 PM EDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 50 MPH FOR SOUTHEASTERN BROWARD AND NORTHEASTERN
MIAMI-DADE COUNTIES UNTIL 630 PM EDT...

* AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR INTERSECTION I-75
  AND GRIFFIN ROAD TO NEAR HOMESTEAD GENERAL AIRPORT...AND MOVING
  NORTHEAST AT 10 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF UP TO 50 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
  MIRAMAR...DAVIE...PLANTATION...SUNRISE...HOMESTEAD...TAMARAC...
  CORAL GABLES...SOUTH MIAMI...MIAMI GARDENS...BLACK POINT...
  KENDALL...HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...
  HOMESTEAD GENERAL AIRPORT AND HALLANDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2560 8027 2540 8038 2546 8070 2624 8041
      2615 8008
TIME...MOT...LOC 2147Z 211DEG 7KT 2609 8035 2555 8054 

$$

ALM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:51 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 6, 4:51 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
451 PM EDT SAT AUG 6 2016

.Synopsis...

The major synoptic features across the region continue to be a
trough of low pressure across the northeast Gulf...an upper level
low centered near the central Bahamas islands and surface high
pressure extending into the Florida peninsula. Current water vapor
imagery indicates a slow Northwest drift of the upper level low
currently. Extensive cloudiness extends across the northeast Gulf
and much of the Florida peninsula.

&&

.DISCUSSION...

Forecast for the remainder of the weekend... The latest global
model consensus indicates that the northeast Gulf trough could
drift slowly northeast tonight through Sunday with the upper
level trough drifting to the northwest and the surface ridge
shifting east tonight into Sunday. These conditions will maintain
generally southerly to southwesterly flow at the surface and low
levels tonight into Sunday with deeper moisture and widespread
cloudiness approaching south Florida tonight into Sunday. By
Sunday afternoon the global models suggest deep tropical moisture
entering the region, with PWAT's around two inches or above
possible with southerly to southwesterly surface and low level
winds prevailing. Mid-level temperatures and regional instability
will increase on Sunday. These synoptic conditions will favor
chances of showers and a few thunderstorms across portions of the
region tonight. Then by Sunday afternoon more organized convectionwill
be favored across the central to eastern peninsula with the
regional flow and sea breezes favoring mass and moisture
convergence across these areas. However need to emphasize that a
chance of showers and thunderstorms will be possible region wide.
A few strong thunderstorms will be possible with an isolated storm
producing near severe gusty winds possible.

Rip currents...With winds,seas and lack of swell unfavorable for
rip currents, only a slight risk of rip currents is expected
through the remainder of the weekend into early next week for both
the Atlantic and Gulf coast beaches.

Forecast for Monday through Wednesday...Mid-level temps forecast
to warm a couple of degrees and the overall regional instability
decreases by Monday afternoon but deep moisture will continue and
showers and thunderstorms are again more favorable across the Lake
region and the eastern peninsula. Deeper moisture and a scattered
to numerous showers and thunderstorms are forecast for Tuesday and
Wednesday afternoons although the convective pattern shifts to
favor the interior peninsula for the greatest coverage.

&&

.MARINE...

Generally southerly to southwesterly winds of 15 knots or less
are forecast through the remainder of the weekend becoming
generally southeasterly into early next week with regional seas 2
feet or less through the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  91  74  87 /  50  60  50  60
Fort Lauderdale  78  90  77  88 /  50  50  40  50
Miami            78  90  77  89 /  40  60  30  60
Naples           78  87  77  87 /  30  50  40  50

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...60/BD
LONG TERM....60/BD
Hazardous weather outlook, Aug 6, 10:45 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1045 AM EDT SAT AUG 6 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070245-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1045 AM EDT SAT AUG 6 2016

...SCATTERED THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED SHOWERS AND STORMS ARE FORECAST TO
DEVELOP ANYTIME BETWEEN LATE MORNING AND EARLY EVENING MAINLY
ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA TODAY. SOME OF THE
ACTIVITY COULD STILL IMPACT PORTIONS OF THE METRO AREAS OF BOTH THE
SOUTHWEST AND SOUTHEAST FLORIDA COASTS WITH A SLIGHTLY BETTER
CHANCE ALONG THE EAST COAST. MAIN CONCERN WITH ACTIVITY TODAY WILL
BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES. OTHER CONCERNS COULD
INCLUDE BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS MAINLY ACROSS
THE ATLANTIC WATERS TODAY.

WIND: SOME OF THE STRONGEST STORMS COULD BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 45-55 MPH.

FLOODING: SLOW MOVING STORMS COULD LEAD TO SOME LOCALIZED FLOODING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO LOCALLY NUMEROUS PRIMARILY AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH THE
MIDDLE OF NEXT WEEK. LIGHTNING WILL BE THE PRIMARY THREAT WITH
ANY THUNDERSTORMS. OTHER CONCERNS INCLUDE BRIEF PERIODS OF HEAVY
RAIN AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 6, 5:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT SAT AUG 6 2016

FLZ071>074-172>174-062230-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
547 PM EDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 50 MPH FOR SOUTHEASTERN BROWARD AND NORTHEASTERN
MIAMI-DADE COUNTIES UNTIL 630 PM EDT...

* AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR INTERSECTION I-75
  AND GRIFFIN ROAD TO NEAR HOMESTEAD GENERAL AIRPORT...AND MOVING
  NORTHEAST AT 10 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF UP TO 50 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
  MIRAMAR...DAVIE...PLANTATION...SUNRISE...HOMESTEAD...TAMARAC...
  CORAL GABLES...SOUTH MIAMI...MIAMI GARDENS...BLACK POINT...
  KENDALL...HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...
  HOMESTEAD GENERAL AIRPORT AND HALLANDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2560 8027 2540 8038 2546 8070 2624 8041
      2615 8008
TIME...MOT...LOC 2147Z 211DEG 7KT 2609 8035 2555 8054

ALM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:10 PM EDTSevere Thunderstorm WarningMFLBroward14 min
Aug 6, 6:18 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Aug 6, 6:31 PM EDTSpecial Weather StatementMFLMiami-Dade59 min
Aug 6, 6:33 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Aug 6, 6:36 PM EDTSpecial Marine WarningMFL54 min
Aug 6, 6:47 PM EDTAreal Flood AdvisoryMFLMiami-Dade58 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.